Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 24, 2019, 3:57 PM CDT for Crosby County, Lubbock County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2019, 3:57 PM CDT (20:57 UTC)
- Expired
- May 24, 2019, 7:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crosby County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:42 PM CDT | FLOOD | 1 N Crosbyton, TX | HALF A FOOT OF WATER OVER MULTIPLE ROADS IN CROSBYTON. |
| May 24, 5:00 PM CDT | FLASH FLOOD | Crosbyton, TX | NUMEROUS ROADS IN CROSBY COUNTY FLOODED AND IMPASSABLE. SEMI OVERTUNED ON 63 83 EAST OF LORENZO BLOCKING TRAFFIC. TRAVEL IS BEING DISCOURAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
543
WGUS54 KLUB 242057
FFWLUB
TXC107-303-242300-
/O.NEW.KLUB.FF.W.0007.190524T2057Z-190524T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
357 PM CDT Fri May 24 2019
The National Weather Service in Lubbock Texas has issued a
* Flash Flood Warning for...
Eastern Lubbock County in northwestern Texas...
Crosby County in northwestern Texas...
* Until 600 PM CDT.
* At 355 PM CDT, Doppler radar indicated thunderstorms producing
very heavy rain across the warned area. Flash flooding is
occurring and additional heavy rain is epected to continue.
* Some locations that will experience flooding include...
Slaton, Crosbyton, Ralls, Lorenzo, Caprock and Cone.
LAT...LON 3376 10165 3383 10155 3383 10104 3366 10104
3345 10124 3344 10163
$$
LIPE3 follow-up statements
707
WGUS74 KLUB 242145
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
445 PM CDT Fri May 24 2019
TXC107-303-242300-
/O.CON.KLUB.FF.W.0007.000000T0000Z-190524T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-Crosby TX-
445 PM CDT Fri May 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
EASTERN LUBBOCK AND CROSBY COUNTIES...
At 441 PM CDT, local law enforcement reported flooding on numerous
highways and roads in Crosby County. Two to three inches of rain
has fallen this afternoon and more very heavy rain continues in
western and norther parts of Crosby and eastern Lubbock Counties.
Flash flooding was ongoing and is expected to continue.
Some locations that will experience flooding include...
Slaton, Crosbyton, Ralls, Lorenzo, Caprock and Cone.
Additional rainfall amounts of 1 inch or more are likely in parts of
the warned area.
LAT...LON 3376 10165 3383 10155 3383 10104 3366 10104
3345 10124 3344 10163
$$
LIPE073
WGUS54 KLUB 242224
FFWLUB
TXC107-303-250030-
/O.EXT.KLUB.FF.W.0007.000000T0000Z-190525T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
524 PM CDT Fri May 24 2019
The National Weather Service in Lubbock Texas has extended the
* Flash Flood Warning for...
Eastern Lubbock County in northwestern Texas...
Crosby County in northwestern Texas...
* Until 730 PM CDT.
* At 521 PM CDT, doppler radar and local law enforcement reported
continued very heavy rain across the warned area. Up to three
inches of rain have already fallen. Flash flooding is already
occurring. Numerous reports of dangerous flooding have been
received with water in homes and cars flooded out.
* Some locations that will experience flooding include...
Slaton, Crosbyton, Ralls, Lorenzo, Caprock and Cone.
Additional rainfall amounts of one to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3376 10165 3383 10155 3383 10104 3366 10104
3345 10124 3344 10163
$$
LIPE691
WGUS74 KLUB 242349
FFSLUB
Flash Flood Statement
National Weather Service Lubbock TX
649 PM CDT Fri May 24 2019
TXC107-303-250030-
/O.CON.KLUB.FF.W.0007.000000T0000Z-190525T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lubbock TX-Crosby TX-
649 PM CDT Fri May 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
EASTERN LUBBOCK AND CROSBY COUNTIES...
At 640 PM CDT, local law enforcement reported widespread flooding
with numerous road closures across Crosby County and parts of
Eastern Lubbock County. US 62/82 from Idalou to Lorenzo, Ralls and
Crosbyton has extensive flooding in some areas. FM 207 south of
Ralls and US 82 north of Ralls was also seeing extensive flooding.
Doppler radar shows that the heaviest rainfall at 645 PM extended
from just north of Idalou and Lorenzo to near Cone. Although the
overall trend on radar has been downward, even if the heavy rain
ends flooding will continue for many hours and possibly into
Saturday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3376 10165 3383 10155 3383 10104 3366 10104
3345 10124 3344 10163
$$
LIPEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:53 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 24, 2:53 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 253 PM CDT Fri May 24 2019 .DISCUSSION... The current forecast is on track with mainly large hail the primary concern for the rest of this afternoon and evening along with heavy rain and flooding. The tornado threat is not incredibly high but will still exist for the rest of the afternoon and evening. Additional development could be just about anywhere within the FA. The current convection has developed some low level boundaries to the west which could produce additional convection among a very unstable atmosphere. Areas in the southern South Plains and Rolling Plains may also see additional development with stronger low level moisture and stronger southeasterly winds. Chances of severe storms will continue for the next several days with no letting up of the persistent southwest flow aloft. Another upper level jet streak will enter the southwestern CONUS on Saturday. This troughing will keep low level moisture in the area with a dryline remaining near the Texas/New Mexico state line. Isolated supercell coverage along the dryline will again be the favored storm mode for Saturday afternoon. The warm front that has been hanging around the area the past couple of days will retreat well to the north into the central Plains. We will also deal with low stratus again on Saturday morning possibly hanging on into the afternoon hours. This may keep CIN entrenched over the area for a longer period of time than seen today. Continued strong shear will support rotating supercells with large hail and heavy rain. The tornado threat will increase closer to the late afternoon and early evening hours as the the low level jet begins to increase. A more pronounced short wave will move out of the southwestern US on Sunday along with a stronger upper level jet max. This will generally provide stronger lift for expected convection on Sunday afternoon. Thunderstorm chances may come to an end on Monday as the dryline finally pushes east off the caprock and upper flow becomes more zonal for several days. However, by the end of next week, upper level winds may begin to back bringing storm chances back to the region. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for TXZ021>044. && 01
Hazardous weather outlook, May 24, 11:43 AM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1143 AM CDT Fri May 24 2019 TXZ021>044-250445- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1143 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible this afternoon and evening as a dryline positions itself along the US Highway 385 corridor. Expect hail up to the size of tennis balls, strong wind gusts up to 70 mph, and locally heavy rainfall that could result in localized flooding with the strongest thunderstorm activity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily chances for severe storms are expected Saturday through Monday as an active pattern continues across much of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon through tonight for much of the South Plains and Rolling Plains.
In the hours before
Local storm report, May 24, 3:07 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
307 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 3 NW WOODROW 33.48N 101.89W
05/24/2019 LUBBOCK TX LAW ENFORCEMENT
SEVERAL CARS STALLED IN FLOOD WATER AT INDIANA AND
127TH STREET.
&&
EVENT NUMBER LUB1900454
JORDANLocal storm report, May 24, 3:18 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
318 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL ESTACADO 33.75N 101.56W
05/24/2019 E1.75 INCH CROSBY TX PUBLIC
&&
EVENT NUMBER LUB1900455
JORDANLocal storm report, May 24, 3:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
319 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 7 N GRASSLAND 33.24N 101.59W
05/24/2019 E0.88 INCH LYNN TX PUBLIC
&&
EVENT NUMBER LUB1900456
JORDANLocal storm report, May 24, 3:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM FLASH FLOOD 2 W BURRIS 33.53N 101.82W
05/24/2019 LUBBOCK TX SOCIAL MEDIA
CHEVROLET TAHOE STRANDED, WATER OVER TIRES.
&&
EVENT NUMBER LUB1900457
JORDANLocal storm report, May 24, 3:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
344 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 2 SE SOUTHLAND 33.34N 101.53W
05/24/2019 M1.00 INCH GARZA TX SOCIAL MEDIA
&&
EVENT NUMBER LUB1900458
JORDANLocal storm report, May 24, 3:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
356 PM CDT FRI MAY 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 3 N ROARING SPRINGS 33.94N 100.85W
05/24/2019 M63 MPH MOTLEY TX MESONET
MEASURED BY THE TEXAS TECH UNIVERSITY WEST TEXAS
MESONET
&&
EVENT NUMBER LUB1900459
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:02 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 43 min |
| May 23, 7:11 PM CDT | Areal Flood Advisory | LUB | Terry, Yoakum | 64 min |
| May 23, 7:11 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 34 min |
| May 23, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 47 min |
| May 23, 7:36 PM CDT | Flash Flood Warning | LUB | Hockley, Lubbock | 84 min |
| May 23, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 53 min |
| May 23, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 64 min |
| May 23, 8:04 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 41 min |
| May 23, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hale, Hockley, Lamb, Lubbock | 63 min |
| May 23, 8:43 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 62 min |
| May 23, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 45 min |
| May 23, 8:48 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran, Crosby, Floyd, Hale, Hockley and 2 more | 117 min |
| May 23, 9:04 PM CDT | Flash Flood Warning | LUB | Cochran, Hockley | 116 min |
| May 23, 9:04 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 46 min |
| May 23, 9:25 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 65 min |
| May 23, 9:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale | 32 min |
| May 23, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Yoakum | 46 min |
| May 23, 10:05 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 40 min |
| May 23, 10:22 PM CDT | Flash Flood Warning | LUB | Bailey, Cochran, Lamb, Yoakum | 113 min |
| May 23, 10:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 67 min |
| May 23, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 45 min |
| May 23, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 47 min |
| May 23, 11:03 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 42 min |
| May 23, 11:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 31 min |
| May 23, 11:40 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 50 min |
| May 23, 11:54 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 36 min |
| May 23, 11:58 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 32 min |
| May 24, 12:20 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 40 min |
| May 24, 12:30 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 45 min |
| May 24, 12:54 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 36 min |
| May 24, 1:53 AM CDT | Areal Flood Advisory | LUB | Hale, Lubbock | 112 min |
| May 24, 12:34 PM CDT | Areal Flood Advisory | LUB | Lubbock | 116 min |
| May 24, 12:42 PM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 58 hr |
| May 24, 1:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 64 min |
| May 24, 1:46 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 59 min |
| May 24, 1:47 PM CDT | Flash Flood Warning | LUB | Lubbock | 118 min |
| May 24, 2:14 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale | 2 hr |
| May 24, 2:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 61 min |
| May 24, 2:42 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Motley | 63 min |
| May 24, 3:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 61 min |
| May 24, 3:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 55 min |
| May 24, 3:33 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hall, Motley | 57 min |
| May 24, 3:45 PM CDT | Areal Flood Warning | LUB | Lubbock | 3 hr |
| May 24, 3:46 PM CDT | Tornado Warning | LUB | Motley | 44 min |
| May 24, 4:09 PM CDT | Areal Flood Advisory | LUB | Motley | 64 min |
| May 24, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Hale, Lubbock, Motley | 59 min |
| May 24, 4:28 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Motley | 62 min |
| May 24, 4:31 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 41 min |
| May 24, 4:46 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Hockley, Lubbock | 29 min |
| May 24, 4:54 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle | 20 min |
| May 24, 5:01 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 44 min |
| May 24, 5:11 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Dickens, Hall, King, Motley | 2 hr |
| May 24, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 61 min |
| May 24, 5:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Hockley, Lubbock | 60 min |
| May 24, 5:36 PM CDT | Areal Flood Warning | LUB | Floyd | 119 min |
| May 24, 6:09 PM CDT | Areal Flood Warning | LUB | Hockley, Lubbock | 91 min |
| May 24, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 64 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.